Positivity preserving discrete model for the coupled ODE's modeling glycolysis

Pages: 623 - 629, Issue Special, July 2003

 Abstract        Full Text (162.3K)              

Ronald E. Mickens - Department of Physics, Clark Atlanta University, Atlanta, GA 30314, United States (email)

Abstract: We construct a nonstandard finite difference scheme for the two coupled ODE's that model glycolysis. The primary emphasis is having the scheme satisfy a positivity condition and also retain the limit-cycle behavior for certain values of the parameters. We show that this is possible and give a full discussion of the scheme along with some of its numerical properties.

Keywords:  Positivity, nonstandard finite difference schemes, glycolysis.
Mathematics Subject Classification:  Primary: 65L12, 92B99; Secondary: 92-08.

Received: July 2002;      Revised: March 2003;      Published: April 2003.